Alert archive / North Carolina / Coastal Flood Statements in 2009
Coastal Flood Statement 13, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this coastal flood statement at May 23, 2009, 12:18 PM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- May 23, 2009, 12:18 PM EDT (16:18 UTC)
- Expired
- May 23, 2009, 8:00 PM EDT
- In force
- 8 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS42 KMHX 231618 CFWMHX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1218 PM EDT SAT MAY 23 2009 NCZ095-103-104-240000- /O.NEW.KMHX.CF.S.0013.090523T1618Z-090524T0000Z/ CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE- 1218 PM EDT SAT MAY 23 2009 ...HIGH THREAT OF RIP CURRENTS FROM CAPE LOOKOUT NORTH TO RODANTHE UNTIL 8 PM THIS EVENING... A PERSISTENT EAST TO SOUTHEAST SWELL WILL CONTINUE TO IMPACT THE BEACHES OF NORTH CAROLINA THROUGH THIS EVENING. THE SWELL WILL PRODUCE 3 TO 4 FOOT BREAKERS IN THE SURF AND THESE WAVES IN COMBINATION WITH SOUTHEAST ONSHORE WINDS AND STRONGER THAN NORMAL TIDES WILL PRODUCE A HIGH THREAT FOR DANGEROUS RIP CURRENTS ALONG AREA BEACHES FROM RODANTHE DOWN TO CAPE LOOKOUT TODAY. THE GREATEST THREAT FOR DANGEROUS RIP CURRENTS WILL BE EARLY THIS AFTERNOON DURING THE LOW TIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE STRONG...NARROW CHANNELS OF WATER THAT FLOW OUT TO SEA. IF YOU BECOME CAUGHT IN A RIP CURRENT...REMAIN CALM. TRY TO SWIM ON A COURSE THAT IS PARALLEL TO THE BEACH UNTIL YOU GET AWAY FROM THE RIP...THEN SWIM AT AN ANGLE IN TO SHORE. DO NOT TRY TO SWIM BACK TO SHORE DIRECTLY AGAINST THE RIP...SINCE IT CAN EXHAUST AND EVEN KILL THE STRONGEST SWIMMER. && $$
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this coastal flood statement went out at May 23, 9:56 AM EDT, 2 hours 22 minutes earlier.
Area forecast discussion, May 23, 9:56 AM EDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 956 AM EDT SAT MAY 23 2009 .SYNOPSIS... HIGH PRESSURE CENTERED IN THE WESTERN ATLANTIC WILL DRIFT EAST THROUGH MONDAY. WEAK LOW PRESSURE WILL MOVE NORTH OFF THE SOUTHEAST COAST MONDAY NIGHT THEN ACROSS EASTERN SECTIONS OF NORTH CAROLINA AND VIRGINIA TUESDAY AND TUESDAY NIGHT. WEAK HIGH PRESSURE RETURNS THE AREA WEDNESDAY AND THURSDAY. A COLD FRONT APPROACHES FROM THE NORTHWEST THURSDAY NIGHT AND MOVES INTO THE AREA ON FRIDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... AS OF 955 AM SATURDAY...PRECIPITATION WILL HAVE A HARD TIME DEVELOPING IN THE HOSTILE REGIME ASSOCIATED WITH THE WESTERN EXTENSION OF THE UPPER AND SURFACE RIDGES INTO EASTERN NC. THE ATMOSPHERE IS VERY DRY 350-850 MB AND CAPPED. GIVEN NIL FORCING LATENT INSTABILITY VICINITY OF THE SEA BREEZE IS THE ONLY MECHANISM FAVORABLE FOR DEVELOPMENT. WITH THE VERY DRY MID LEVEL AIR GETTING ENTRAINED INTO ANY NASCENT UPDRAFT...TEND TO AGREE WITH PREVIOUS FORECASTER IN KEEPING ANY MENTION OF PRECIPITATION OUT OF THE FORECAST. TEMPERATURES WILL BE A LITTLE WARMER THAN YESTERDAY WITH RISING LOW LEVEL THICKNESS. EXPECTING WIDESPREAD LOWER 80S WITH MIDDLE 80S IN THE NORMALLY WARMER INLAND LOCATIONS. && .SHORT TERM /6 PM THIS EVENING THROUGH MONDAY/... A GRADUAL WEAKENING OF THE UPPER RIDGE/SFC HIGH PRES PATTERN OVER EASTERN NC WILL LEAD TO SLIGHTLY BETTER MAINLY DIURNAL PCPN CHANCES THIS FCST PERIOD. WINDS WILL BE GRADUALLY VEERING THROUGH THE VERTICAL COLUMN AND THE LARGE SCALE SOUTHERLY FLOW WILL ALLOW A DEEPER MOISTURE TRANSPORT FARTHER INLAND. ISOLD SHOWERS AND TSTMS DEVELOPING ON A SEABREEZE BNDRY WILL BE THE MOST LIKELY DEEPER CONVECTIVE TRIGGER BOTH SUNDAY AND MONDAY AFTERNOONS. MIN/MAX TEMPERATURES WILL CONTINUE TO CREEP UP A DEG OR TWO EACH NIGHT/DAY GIVEN THE CONTINUED AIRMASS MODIFICATION WHILE SLOWLY RISING DEW POINTS ALSO LEAD TO INCREASING HUMIDITY LEVELS. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... LATEST MODEL RUNS APPEAR TO BE LATCHING ONTO A PIECE OF SHORT WAVE ENERGY (AND ACCOMPANYING WEAK SFC LOW PRES) MOVING NORTH OF THE BAHAMAS MONDAY NIGHT AND INTO EASTERN CAROLINA ON TUESDAY. HAVE INCREASED PCPN CHANCES ESPECIALLY OVER EASTERN AREAS EARLY THIS FCST PERIOD GIVEN THE DEVELOPING MODEL CONSISTENCY. POPS (AND RAINFALL AMOUNTS) WILL NEED TO BE INCREASED FURTHER IF THE WETTER TRENDS CONTINUE THRU NEXT FEW MODEL RUNS. THE ENHANCED CLOUDINESS AND PCPN WOULD HOLD DOWN MAX TEMPS SLIGHTLY TUESDAY. THE ACCOMPANYING WEAK LOW PRES SYSTEM PUSHES NORTH OF THE AREA TUESDAY NIGHT WITH A RETURN TO RELATIVELY BENIGN CONDS (SEASONABLE TEMPS AND PCPN CHCS) WEDNESDAY AND THRU MUCH OF THURSDAY. MID LEVEL ENERGY RIDING THRU THE NORTHERN STREAM DROPS SE THRU SOUTHERN CANADA AND INTO NE CONUS LATE IN THE WEEK BRINGING ANOTHER PERIOD OF INCREASED PCPN CHCS THURSDAY NIGHT AND FRIDAY. && .AVIATION /14Z SATURDAY THROUGH WEDNESDAY/... HIGH PRESSURE OVER THE WESTERN ATLANTIC WILL EXTEND INTO THE AREA FOR THE NEXT SEVERAL DAYS. VFR WILL BE THE RULE FOR THE MOST PART WITH LIGHT SOUTH TO SOUTHEAST WINDS. THE ONLY EXCEPTION WILL BE SOME MVFR POSSIBLE IN THE PREDAWN HOURS WHICH WILL BURN OFF QUICKLY AFTER SUNRISE. ISOLATED AFTERNOON/EVENING SHOWERS OR STORMS POSSIBLE SUNDAY AND MONDAY...INCREASING SLIGHTLY TO A CHANCE ON TUESDAY AND WEDNESDAY.| && .MARINE... FAIRLY BENIGN MARINE CONDITIONS ACROSS THE AREA WITH HIGH PRES IN CONTROL OF THE OFFSHORE WATERS. SE WINDS WILL INCREASE FROM 5-10KT TO AROUND 10-15 KT LATER TODAY WITH DIURNAL HEATING AND MIXING...AND AGAIN ON SUNDAY. THOUGH WINDS FAIRLY LIGHT SEAS WILL STILL LINGER AROUND THE 3 TO 4 FT RANGE FOR MOST WATERS AS A 3 FT 8 SEC SE SWELL WRAPS AROUND THE OFFSHORE HIGH. THE SWELL COMPONENT IS EXPECTED TO WEAKEN INTO SUN...BUT UNTIL THAT TIME IT WILL BE SUFFICIENT TO KEEP A MODERATE THREAT OF RIP CURRENTS ALONG AREA BEACHES TODAY. HIGH PRESSURE OFF THE MID-ATLANTIC COAST CONTINUES TO BE THE MAIN FEATURE IN THE MARINE FORECAST. THE HIGH WILL REMAIN IN PLACE THROUGH MID WEEK WITH LIGHT WINDS AND SEAS IN THE SOUTH TO SOUTHEAST FLOW. MODELS INDICATE THE HIGH WILL WEAKEN BY LATE WEEK HOWEVER WITH A FRONT APPROACHING FROM THE NORTHWEST BY FRIDAY. WILL CONTINUE THE MODERATE THREAT OF RIP CURRENTS FOR ALL AREA BEACHES. && .MHX WATCHES/WARNINGS/ADVISORIES... NC...NONE. MARINE...NONE. && SYNOPSIS...BTC NEAR TERM...JME SHORT TERM...BTC LONG TERM...BTC AVIATION...HSA MARINE...SJ/HSA
Hazardous weather outlook, May 23, 4:47 AM EDT, 7 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 447 AM EDT SAT MAY 23 2009 NCZ029-044>047-079>081-090>094-240900- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO- 447 AM EDT SAT MAY 23 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ095-098-103-104-240900- CARTERET-ONSLOW-OUTER BANKS DARE-OUTER BANKS HYDE- 447 AM EDT SAT MAY 23 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. THERE IS A MODERATE THREAT OF RIP CURRENTS ALONG AREA BEACHES TODAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Coastal Flood Statements in North Carolina, 2009Every coastal flood statement in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.